Hydroxyurea-induced amyopathic dermatomyositis presenting with heliotrope erythema

Eri Ito, Yoshinao Muro, Akitaka Shibata, Kazumitsu Sugiura, Masashi Akiyama

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Hydroxyurea (HU) is a chemotherapeutic agent used for the treatment of myeloproliferative disorders such as chronic myeloid leukemia, polycythemia vera, and essential thrombocytosis. We describe a 69-year-old man who had essential thrombocytosis and developed amyopathic dermatomyositis after long-term HU therapy. He presented with Gottron papules and heliotrope erythema. The former has been described in all cases of HU-induced dermatomyositis; the latter has been seen in a few cases of that disorder.

Original languageEnglish
JournalDermatology Online Journal
Volume20
Issue number8
Publication statusPublished - 01-01-2014
Externally publishedYes

Fingerprint

Hydroxyurea
Erythema
Thrombocytosis
Myeloproliferative Disorders
Polycythemia Vera
Dermatomyositis
Leukemia, Myelogenous, Chronic, BCR-ABL Positive
Therapeutics
Amyopathic dermatomyositis

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

Ito, Eri ; Muro, Yoshinao ; Shibata, Akitaka ; Sugiura, Kazumitsu ; Akiyama, Masashi. / Hydroxyurea-induced amyopathic dermatomyositis presenting with heliotrope erythema. In: Dermatology Online Journal. 2014 ; Vol. 20, No. 8.
@article{a9e9d824b9bc4590bbcc0b4bfc4ea433,
title = "Hydroxyurea-induced amyopathic dermatomyositis presenting with heliotrope erythema",
abstract = "Hydroxyurea (HU) is a chemotherapeutic agent used for the treatment of myeloproliferative disorders such as chronic myeloid leukemia, polycythemia vera, and essential thrombocytosis. We describe a 69-year-old man who had essential thrombocytosis and developed amyopathic dermatomyositis after long-term HU therapy. He presented with Gottron papules and heliotrope erythema. The former has been described in all cases of HU-induced dermatomyositis; the latter has been seen in a few cases of that disorder.",
author = "Eri Ito and Yoshinao Muro and Akitaka Shibata and Kazumitsu Sugiura and Masashi Akiyama",
year = "2014",
month = "1",
day = "1",
language = "English",
volume = "20",
journal = "Dermatology Online Journal",
issn = "1087-2108",
publisher = "Department of Dermatology UC Davis",
number = "8",

}

Hydroxyurea-induced amyopathic dermatomyositis presenting with heliotrope erythema. / Ito, Eri; Muro, Yoshinao; Shibata, Akitaka; Sugiura, Kazumitsu; Akiyama, Masashi.

In: Dermatology Online Journal, Vol. 20, No. 8, 01.01.2014.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Hydroxyurea-induced amyopathic dermatomyositis presenting with heliotrope erythema

AU - Ito, Eri

AU - Muro, Yoshinao

AU - Shibata, Akitaka

AU - Sugiura, Kazumitsu

AU - Akiyama, Masashi

PY - 2014/1/1

Y1 - 2014/1/1

N2 - Hydroxyurea (HU) is a chemotherapeutic agent used for the treatment of myeloproliferative disorders such as chronic myeloid leukemia, polycythemia vera, and essential thrombocytosis. We describe a 69-year-old man who had essential thrombocytosis and developed amyopathic dermatomyositis after long-term HU therapy. He presented with Gottron papules and heliotrope erythema. The former has been described in all cases of HU-induced dermatomyositis; the latter has been seen in a few cases of that disorder.

AB - Hydroxyurea (HU) is a chemotherapeutic agent used for the treatment of myeloproliferative disorders such as chronic myeloid leukemia, polycythemia vera, and essential thrombocytosis. We describe a 69-year-old man who had essential thrombocytosis and developed amyopathic dermatomyositis after long-term HU therapy. He presented with Gottron papules and heliotrope erythema. The former has been described in all cases of HU-induced dermatomyositis; the latter has been seen in a few cases of that disorder.

UR - http://www.scopus.com/inward/record.url?scp=84906215139&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84906215139&partnerID=8YFLogxK

M3 - Article

C2 - 25148281

AN - SCOPUS:84906215139

VL - 20

JO - Dermatology Online Journal

JF - Dermatology Online Journal

SN - 1087-2108

IS - 8

ER -